Alert archive / Illinois / Special Weather Statements in 2021

Special Weather Statement, NWS Lincoln, IL

June 12, 2021Cumberland County, Illinois

NWS Lincoln, IL issued this special weather statement at Jun 12, 2021, 5:06 PM CDT for Cumberland County, Illinois. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 5:06 PM CDT (22:06 UTC)
Expired
Jun 12, 2021, 6:00 PM CDT
In force
54 min
Issued by
NWS Lincoln, IL

County Cumberland County, IL

The radar

The Lincoln radar (KILX), 107 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 897 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
897 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1584 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

716 
WWUS83 KILX 122206
SPSILX

Special Weather Statement
National Weather Service Lincoln IL
506 PM CDT Sat Jun 12 2021
 
ILZ054-056-061-062-122300-
Coles-Moultrie-Shelby-Cumberland-
506 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLES...SOUTHEASTERN
MOULTRIE...EAST CENTRAL SHELBY AND NORTHWESTERN CUMBERLAND COUNTIES
UNTIL 600 PM CDT...

At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Windsor, or 9 miles south of Sullivan, moving southeast at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mattoon, Neoga, Windsor, Paradise, Gays, Etna and Trilla. 

This includes Interstate 57 between mile markers 174 and 188.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3941 8867 3955 8856 3945 8829 3926 8841
TIME...MOT...LOC 2206Z 299DEG 5KT 3947 8854 

$$

Shimon

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 12, 2:35 PM CDT, 2 hours 31 minutes earlier.

Area forecast discussion, Jun 12, 2:35 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
235 PM CDT Sat Jun 12 2021

.SYNOPSIS...
Issued at 235 PM CDT Sat Jun 12 2021

Scattered showers and thunderstorms are expected into this
evening, until a weak cold front passes through the area. While
Sunday is expected to be very warm once again, it will be less
humid. Temperatures and humidity will ease up more following
passage of a second front on Monday.

&&

.SHORT TERM...(This evening through Sunday)
ISSUED AT 235 PM CDT Sat Jun 12 2021

Storms have begun percolating over the forecast area early this
afternoon, with recent activity becoming a bit more numerous east
of I-57. Main action so far has been in northeast Illinois along
the lake breeze. While not an obvious wind-shift-type boundary,
dew points have dropped into the mid 60s over the far northwest
forecast area, which should minimize additional shower activity
northwest of the Illinois River. Elsewhere, low-mid 70 dew points
and temperatures in the 90s have resulted in heat index values of
98-103 degrees.

In general, the activity should be most widespread east of I-55
this afternoon and evening, with the NAM-Nest also suggesting a
reinforcing outflow from the Chicago metro activity arriving
toward 6-7 pm. Will lingers some low PoP's into late evening over
east central and southeast Illinois with this boundary, while
skies clear elsewhere.

Sunday's weather should be quiet, with only some fair weather
cumulus south of I-70. Though highs reach near 90 again across the
Illinois River valley, overall it will be less humid, as dew
points mix down into the 50s.

&&

.LONG TERM...(Sunday night through Saturday)
ISSUED AT 235 PM CDT Sat Jun 12 2021

Upper ridge amplifies across the Rockies on Monday, which will
help keep us in a less humid pattern through mid week. Most of the
large scale model guidance continues to feature a dry frontal
passage on Monday, though the GFS hints at a bit of convection as
the front crosses the southeast CWA during the afternoon.

Longer range question focuses on how fast the ridge breaks down
late week. The GFS has been most aggressive with this on Friday,
though the European and Canadian models have eased up on the depth
of the late week upper trough, and keep 850 mb temperatures over
us close to 20C. Since this is at the tail end of the forecast, am
inclined to leave the blended guidance in place, especially given
the signs of the intensity of the heat dome over the western U.S.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon)
Issued at 1157 AM CDT Sat Jun 12 2021

Main aviation concern will be through sunset, with scattered
convection. Starting to see the initial pop-up development
southwest of KPIA, and this will continue to increase through the
afternoon. However, coverage at this time is not high enough to go
more than a VCTS mention, but will update TAF's as necessary when
development/tracks become more certain. Radar showing the cold
front just northwest of KPIA this hour and should be through the
area soon, so will go with a dry forecast there. While any
ceilings will generally be at or above 5,000 feet, any storms may
bring visibility down to a mile or two for a short time due to
heavy rain.

Once the front passes through, skies clear and VFR conditions
prevail into Sunday morning.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...Geelhart
SHORT TERM...Geelhart
LONG TERM...Geelhart
AVIATION...Geelhart
Hazardous weather outlook, Jun 12, 3:07 PM CDT, 1 hour 59 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
307 PM CDT Sat Jun 12 2021

ILZ027>030-036-040-131100-
Fulton-Knox-Marshall-Peoria-Schuyler-Stark-
307 PM CDT Sat Jun 12 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois, generally west of the Illinois
River.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Isolated thunderstorms are possible through late afternoon. These
are not expected to be severe.

Heat index values near 100 degrees will continue through late
afternoon near the Illinois River.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ031-037-038-041>043-047>053-131100-
Cass-Christian-De Witt-Logan-Macon-Mason-McLean-Menard-Morgan-
Sangamon-Scott-Tazewell-Woodford-
307 PM CDT Sat Jun 12 2021

This Hazardous Weather Outlook is for portions of central
Illinois, generally east of the Illinois River.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Isolated thunderstorms are expected through sunset, especially
near and east of I-55. They could be strong to locally severe,
with isolated damaging wind gusts possible. Heavy rain will also
accompany the stronger storms.

Heat index values around 100 degrees are expected the remainder of
the afternoon.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible through sunset, generally near or
east of I-55.

ILZ044>046-054>057-061>063-066>068-071>073-131100-
Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-
Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby-
Vermilion-
307 PM CDT Sat Jun 12 2021

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT...

Scattered thunderstorms will continue into this evening. They
could be strong to locally severe, with isolated damaging wind
gusts possible. Heavy rain will also accompany the stronger
storms.

Heat index values outside of the storms are expected to be around
100 degrees the remainder of the afternoon.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible through sunset.

Geelhart

In the hours before

Special weather statement, Jun 12, 3:00 PM CDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Lincoln IL
300 PM CDT Sat Jun 12 2021

ILZ063-122030-
Clark-
300 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CLARK COUNTY UNTIL 330 PM
CDT...

At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Union, or 8 miles south of Marshall, moving south at 10 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Marshall, West Union, Orange and Lincoln Trail State Park.

This includes Interstate 70 between mile markers 136 and 144.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3918 8761 3919 8762 3918 8762 3918 8785
      3940 8787 3942 8769 3919 8760
TIME...MOT...LOC 1959Z 347DEG 8KT 3928 8775

Deubelbeiss
Special weather statement, Jun 12, 5:06 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
506 PM CDT Sat Jun 12 2021

ILZ054-056-061-062-122300-
Coles-Moultrie-Shelby-Cumberland-
506 PM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLES...SOUTHEASTERN
MOULTRIE...EAST CENTRAL SHELBY AND NORTHWESTERN CUMBERLAND COUNTIES
UNTIL 600 PM CDT...

At 506 PM CDT, Doppler radar was tracking a strong thunderstorm near
Windsor, or 9 miles south of Sullivan, moving southeast at 5 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Mattoon, Neoga, Windsor, Paradise, Gays, Etna and Trilla.

This includes Interstate 57 between mile markers 174 and 188.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3941 8867 3955 8856 3945 8829 3926 8841
TIME...MOT...LOC 2206Z 299DEG 5KT 3947 8854

Shimon

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:00 PM CDTSpecial Weather StatementILXClark30 min
Jun 12, 5:56 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion33 min
Jun 12, 6:11 PM CDTSevere Thunderstorm WarningILXChampaign, Vermilion18 min
Jun 12, 6:21 PM CDTFlash Flood WarningILXChampaign, Vermilion78 min
Jun 12, 6:37 PM CDTSevere Thunderstorm WarningILXPiatt38 min
Jun 12, 6:41 PM CDTSevere Thunderstorm WarningILXChristian, Shelby38 min

Nearby

Special Weather Statements in Illinois, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.